Multi-Hamiltonian structure of the Born-Infeld equation

Metin Arik, Fahrünisa Neyzi, Yavuz Nutku, Peter J. Olver, John M Verosky

Research output: Contribution to journalArticle

Abstract

The multi-Hamiltonian structure, conservation laws, and higher order symmetries for the Born-Infeld equation are exhibited. A new transformation of the Born-Infeld equation to the equations of a Chaplygin gas is presented and explored. The Born-Infeld equation is distinguished among two-dimensional hyperbolic systems by its wealth of such multi-Hamiltonian structures. © 1989 American Institute of Physics.

Original languageEnglish
Pages (from-to)1338-1344
Number of pages7
JournalJournal of Mathematical Physics
Volume30
Issue number6
Publication statusPublished - 1989

Fingerprint Dive into the research topics of 'Multi-Hamiltonian structure of the Born-Infeld equation'. Together they form a unique fingerprint.

  • Cite this

    Arik, M., Neyzi, F., Nutku, Y., Olver, P. J., & Verosky, J. M. (1989). Multi-Hamiltonian structure of the Born-Infeld equation. Journal of Mathematical Physics, 30(6), 1338-1344.